Alert archive / North Carolina / Flash Flood Warnings in 2012

Flash Flood Warning 10, NWS Raleigh, NC

June 21, 2012Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 21, 2012, 5:35 PM EDT for Wake County, North Carolina. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2012, 5:35 PM EDT (21:35 UTC)
Expired
Jun 21, 2012, 7:20 PM EDT
In force
105 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WGUS52 KRAH 212135
FFWRAH
NCC183-220000-
/O.NEW.KRAH.FF.W.0010.120621T2135Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT THU JUN 21 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER       
  CENTRAL WAKE COUNTY. DOPPLER RADAR ESTIMATED THAT TWO TO THREE     
  INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS OF CARY. LOCATIONS 
  ALONG HIGHWAY 1 AND INTERSTATE 440 BETWEEN TRYON AND CAPITAL       
  BOULEVARD HAVE RECEIVED ONE TO TWO INCHES OF RAIN SINCE 430 PM.    
  ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH 630 PM AS            
  THUNDERSTORMS PERSIST OVER CENTRAL WAKE COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE...RALEIGH...AND CARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS 
AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT 
DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY 
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN 
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3590 7852 3567 7852 3567 7884 3587 7884
      3590 7882

$$

VINCENT
4 follow-up statements
587 
WGUS72 KRAH 212157
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT THU JUN 21 2012

NCC183-220000-
/O.CON.KRAH.FF.W.0010.000000T0000Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
557 PM EDT THU JUN 21 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL WAKE COUNTY...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING FLOODING OVER CENTRAL 
WAKE COUNTY. DOPPLER RADAR ESTIMATED THAT TWO TO THREE INCHES OF 
RAIN HAS FALLEN SINCE 430 PM ALONG INTERSTATE 40 BETWEEN CROSSROADS 
AND WADE AVENUE. ADDITIONALLY...ONE TO TWO INCHES OF RAIN HAS FALLEN 
ALONG WADE AVENUE NEAR DOWNTOWN RALEIGH.

SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING AN ADDITIONAL 
INCH OF RAINFALL THROUGH 630 PM.

LOCATIONS THREATENED BY FLOODING INCLUDE CARY AND RALEIGH... 
ESPECIALLY ALONG AND NEAR INTERSTATE 40 BETWEEN CROSSROADS AND WADE 
AVENUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DRIVERS ON INTERSTATE 40 AND THE BELTLINE ARE URGED TO SLOW DOWN AND 
USE EXTRA CAUTION TO AVOID HYDROPLANING DURING THE BUSY RUSH HOUR 
COMMUTE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3590 7852 3567 7852 3567 7884 3587 7884
      3590 7882

$$

VINCENT
565 
WGUS72 KRAH 212218
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT THU JUN 21 2012

NCC183-220000-
/O.CON.KRAH.FF.W.0010.000000T0000Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
618 PM EDT THU JUN 21 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL WAKE COUNTY...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE PERSISTENT RAIN AND FLOODING OVER CENTRAL WAKE COUNTY. 
DOPPLER RADAR ESTIMATED THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN 
HAS FALLEN SINCE 430 PM ALONG AND NEAR INTERSTATE 40 BETWEEN 
CROSSROADS AND WADE AVENUE. ADDITIONALLY...ONE TO TWO INCHES OF RAIN 
HAS FALLEN ALONG WADE AVENUE NEAR DOWNTOWN RALEIGH.

ALTHOUGH SHOWERS AND THUNDERSTORMS HAVE WEAKENED SINCE 600 PM... 
LINGERING SHOWER ACTIVITY WILL BE CAPABLE OF PRODUCING AN ADDITIONAL 
HALF INCH OF RAINFALL THROUGH 645 PM...PRIMARILY ALONG INTERSTATE 
440 BETWEEN CROSSROADS AND WADE AVENUE.

LOCATIONS THREATENED BY FLOODING INCLUDE...CARY AND RALEIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3586 7852 3572 7852 3572 7884 3586 7884
      3585 7879

$$

VINCENT
697 
WGUS72 KRAH 212253
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT THU JUN 21 2012

NCC183-220000-
/O.CON.KRAH.FF.W.0010.000000T0000Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
653 PM EDT THU JUN 21 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL WAKE COUNTY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAINFALL HAS ENDED OVER CENTRAL WAKE COUNTY. ALTHOUGH 
ADDITIONAL RAINFALL IS NOT EXPECTED...AS MUCH AS 3 TO 4 INCHES OF 
RAIN FELL ALONG AND NEAR INTERSTATE 40 BETWEEN CROSSROADS AND WADE 
AVENUE THIS AFTERNOON. AS A RESULT...WATER MAY BE SLOW TO RECEDE ON 
AREA ROADS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... 
STREETS AND UNDERPASSES IS EXPECTED TO CONTINUE THROUGH 800 PM THIS 
EVENING. MOTORISTS ON AREA ROADS ARE URGED TO SLOW DOWN AND USE 
EXTRA CAUTION TO AVOID HYDROPLANING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3584 7863 3574 7863 3574 7884 3584 7884
      3584 7879

$$

VINCENT
118 
WGUS72 KRAH 212320
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU JUN 21 2012

NCC183-212326-
/O.CAN.KRAH.FF.W.0010.000000T0000Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
720 PM EDT THU JUN 21 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WAKE
COUNTY...

HEAVY RAINFALL ENDED OVER CENTRAL WAKE COUNTY SHORTLY AFTER 630 
PM...AND FLOODING IS NO LONGER EXPECTED. AS A RESULT...THE FLASH 
FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3584 7863 3574 7863 3574 7884 3584 7884
      3584 7879

$$

VINCENT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:00 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 21, 3:00 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT THU JUN 21 2012

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE OVER THE REGION WILL SLIDE OFF THE COAST
TONIGHT. A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
ON FRIDAY... AND WILL ADVANCE SLOWLY SOUTHEASTWARD THROUGH THE AREA
SATURDAY AND SATURDAY NIGHT... STALLING OVER SOUTHEAST NORTH
CAROLINA SUNDAY BEFORE WEAKENING.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM THURSDAY...

TONIGHT:
THE MID/UPPER LEVEL HIGH PRESSURE...CURRENTLY CENTERED VA...WILL
PUSH EASTWARD OFFSHORE AND BECOME FLATTENED TONIGHT. AN UPPER LEVEL
LOW...CURRENTLY OVER GA...WILL APPROACH FROM THE AREA AS OUR NEXT
FRONTAL SYSTEM APPROACHES FROM THE WEST. VERY SLOW MOVING SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON AND
WILL LIKELY STICK AROUND THROUGH SUNSET. ALTHOUGH CAPE VALUES ARE
AROUND 2000 J/KG WHERE SHOWERS ARE CURRENTLY OCCURRING...THE WIND
FIELDS ARE WEAK AND DEEP CONVECTION IS UNLIKELY. WINDS COULD GET
GUSTY WHERE THUNDERSTORMS ARE OCCURRING. SOME OF THE HIGH RES
CONVECTION ALLOWING MODELS SHOW ISOLATED SHOWERS LINGERING INTO THE
OVERNIGHT HOURS ACROSS EASTERN PORTIONS OF CENTRAL NC.
HOWEVER...CONFIDENCE IS LOW AND HAVE LEFT CHANCES OUT OF THE
FORECAST FOR TONIGHT. OVERNIGHT LOWS EXPECTED TO BE IN THE LOW
70S...WITH MID 70S ACROSS THE EXTREME NE AREAS.

FRIDAY:
THE AFOREMENTIONED UPPER LEVEL LOW/SHORTWAVE WILL CONTINUE TO SLOWLY
APPROACH THE AREA FROM THE SOUTHWEST...AND MOVE THROUGH SC AND NC
BETWEEN 12Z FRIDAY AND 00Z SATURDAY. BOTH THE FORECAST MODELS AND
HIGH RES CAM SHOW THE PRECIP DEVELOPING ALONG THE MOUNTAINS BETWEEN
12Z AND 18Z...AND MOVING THROUGH CENTRAL NC FRIDAY AFTERNOON AND
EVENING AS THE FRONT MOVING IN FROM THE NW REACHES THE AREA. HAVE
CHANCE FOR SHOWERS AND THUNDERSTORMS. EXPECT CONVECTION TO INCREASE
BY EARLY AFTERNOON ACROSS NORTHERN AND WESTERN PORTIONS OF THE AREA
THEN SPREAD EAST AND SOUTH ALONG A PRE-FRONTAL TROUGH. THE ACTUAL
SURFACE COLD FRONT IS EXPECTED TO BECOME DIFFUSE... WITH THE WIND
SHIFT ALONG THE THE ORIGINAL PRE-FRONTAL TROUGH SLOWLY TRANSLATING
EAST-SOUTHEASTWARD ACROSS THE AREA ON FRIDAY EVENING/NIGHT. FORECAST
VALUES OF MLCAPE FRIDAY AFTERNOON ARE IN THE 1200-1600 J/KG
RANGE...HOWEVER SHEAR VALUES CONTINUE TO BE AROUND 10 KTS OR
SO..THUS A FEW ISOLATED STORMS COULD BECOME SEVERE...WITH THE MAIN
THREAT FROM DAMAGING WINDS. EXPECT HIGHS FRIDAY IN THE LOW TO MID
90S.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 230 PM THURSDAY...

FOR FRIDAY NIGHT: THE SURFACE PREFRONTAL TROUGH IS EXPECTED TO
STRETCH THROUGH CENTRAL NC FRIDAY NIGHT... AND EITHER THIS FEATURE
OR AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION TO OUR NW MAY SERVE
AS A FOCUS TO SUSTAIN ISOLATED STORMS IN CENTRAL NC THROUGH THE
EVENING... AS A WEAK MID LEVEL SHORTWAVE TROUGH PASSES OVER THE
AREA. PRECIP WATER VALUES ARE LIKELY TO REMAIN HIGH... APPROACHING
150% OF NORMAL WELL INTO THE NIGHT... WITH PERSISTENT ELEVATED LOW
LEVEL MOISTURE TRANSPORT INTO CENTRAL/ERN NC. THE NAM RETAINS
MARGINAL TO MODERATE INSTABILITY MAINLY S/E OF GSO WITH PROJECTED
OVERNIGHT MLCAPE OF 800-1500 J/KG... AND 0-6 KM SHEAR OF 15-20 KTS
THAT WOULD SEEM TO SUPPORT AT LEAST ISOLATED STORMS ONGOING THROUGH
THE NIGHT. WITH LIGHT SURFACE WINDS AND CONVECTIVE DEBRIS CLOUDS
INHIBITING RADIATIONAL COOLING... EXPECT WARM LOWS AROUND 70 TO THE
LOWER 70S.

FOR SATURDAY/SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS PROGRESSES
SLOWLY EASTWARD SATURDAY... MOVING THROUGH THE NORTHEAST STATES
WHILE STILL EXTENDING THROUGH EASTERN NC. THE MODELS SUGGEST THAT
THE COOL FRONT WILL EFFECTIVELY JUMP INTO THE PREFRONTAL TROUGH OVER
THE EASTERN PORTION OF THE FORECAST AREA AS THE SURFACE HIGH CENTER
CROSSES LAKE ERIE TO WRN PA... BRINGING SLIGHTLY DRIER AND MORE
STABLE AIR INTO THE TRIAD REGION. BUT THE COLUMN ALONG AND SOUTHEAST
OF THE FRONT WILL REMAIN MOIST AND MODERATELY UNSTABLE WITH MLCAPE
OF 1500-2400 J/KG AND IMPROVING DEEP LAYER SHEAR TO 25-30 KTS.
EXPECTED SCATTERED STORMS TO BLOSSOM PARTICULARLY ALONG AND EAST OF
HIGHWAY 1 BY EARLY AFTERNOON... CONTINUING WELL INTO THE EVENING
BEFORE SLIDING TO THE FAR SOUTHERN AND SOUTHEASTERN FORECAST AREA
AND DECREASING IN COVERAGE. FORECAST SOUNDINGS SHOW DRYING AND
STABILIZING AIR ALOFT ACROSS THE AREA SATURDAY NIGHT SO DEEP
CONVECTION SHOULD WANE SATURDAY NIGHT... BUT WEAK LOW LEVEL WINDS
AND POTENTIAL POOLING OF HIGH PW AIR IN THE SOUTHERN CWA MAY RESULT
IN PERSISTENT SLOW-MOVING SHOWERS... AND THESE COULD MAINTAIN
SCATTERED COVERAGE THROUGH THE NIGHT IF THE NAM'S PROMINENT LOW
LEVEL THETA-E RIDGE NOSING INTO SOUTH CENTRAL NC FROM THE SW COMES
TO FRUITION. REGARDLESS WE ARE LIKELY TO SEE CONVECTIVE DEBRIS
CLOUDINESS TRACKING FROM UPSTREAM MCS ACTIVITY OVER THE MIDWEST INTO
OUR REGION. HIGHS 88-92 AND LOWS 67-72.

FOR SUNDAY/SUNDAY NIGHT: THE MID LEVEL VORTEX STEADILY DEEPENS OVER
JAMES BAY WITH STRENGTHENING TROUGHING OVER EASTERN CANADA AND THE
ST LAWRENCE VALLEY / NORTHEAST... WHILE STRONG AND AMPLIFIED RIDGING
BUILDS THROUGH THE PLAINS. THE QUICKLY WEAKENING SURFACE FRONT
SHOULD REMAIN HUNG UP THROUGH CENTRAL NC THROUGH SUNDAY NIGHT... AS
A MID LEVEL PERTURBATION DROPS INTO THE BASE OF THE MEAN TROUGH OVER
EASTERN NOAM. FORECAST SOUNDINGS DEPICT SUFFICIENTLY STABLE/DRY MID
LEVEL AIR OVER CENTRAL NC TO LIMIT DEEP CONVECTION... AND DEPENDING
ON THE TIMING AND DEGREE OF UPSTREAM CONVECTIVE COMPLEXES OVER THE
MIDWEST AND THEIR LIKELY PATH FOLLOWING THE THERMAL WIND TOWARD
NC... A SHIELD OF MID AND HIGH CLOUDS MAY FURTHER CUT DOWN IN THE
POTENTIAL FOR INSTABILITY. BASED ON THE PRESENCE OF THE LINGERING
SURFACE TROUGH AND RESIDUAL LOW LEVEL MOISTURE FOSTERING LOW
LEVEL-ROOTED PARCEL BUOYANCY WITH HEATING... WILL RETAIN A MENTION
OF ISOLATED STORMS MAINLY IN THE SOUTHERN CWA STARTING SUNDAY
AFTERNOON. A SUBSTANTIAL COLD FRONT WILL DROP THROUGH MI TOWARD THE
OHIO VALLEY AS THE LONGWAVE TROUGH DEEPENS... AND THIS MAY SERVE TO
RE-ESTABLISH A LEE TROUGH OVER THE NW PIEDMONT SUNDAY NIGHT. WITH
THE RISK OF MORE ORGANIZED CONVECTION MORE LIKELY TO OCCUR TO OUR
NORTH SUNDAY NIGHT (WHERE DYNAMIC FORCING FOR ASCENT IS BETTER)...
WILL LEAVE IT DRY OVER CENTRAL NC FOR NOW. SEASONABLE HIGHS 87-91.
WARM LOWS IN THE LOW-MID 70S WITH PARTLY CLOUDY SKIES. -GIH

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 235 PM THURSDAY...

THE PRIMARY FEATURES OF NOTE DURING THIS TIME PERIOD WILL BE THE
DEEPENING MID LEVEL VORTEX OVER THE ST LAWRENCE VALLEY... AND THE
FATE OF SURFACE LOW PRESSURE STRENGTHENING OVER THE GULF EARLY IN
THE PERIOD.

REGARDING THE SOUTHEAST CANADA VORTEX AND EASTERN NOAM LONGWAVE
TROUGH... MODELS ARE IN GOOD AGREEMENT ON THE LOW CENTER WOBBLING
OVER SRN ONTARIO AND THE ADJACENT EASTERN GREAT LAKES WITH THE
TROUGH ITSELF AMPLIFYING STEADILY DOWN THE EASTERN SEABOARD. THE
INCOMING COLD FRONT -- THE LEADING EDGE OF A COOL CANADIAN AIR MASS
-- IS POISED TO PUSH SOUTHEAST INTO NC BY TUESDAY... BUT THE DEGREE
OF SOUTHEASTWARD PROGRESSION WILL GREATLY DEPEND ON OUR SECOND
FEATURE OF CONCERN... THE GULF LOW. THE GFS/ECMWF HAVE VARIED WIDELY
IN RECENT RUNS WITH THE TRACK... STRENGTH... AND EVEN SIMPLY THE
PRESENCE OF THE LOW... SO CONFIDENCE IN ITS BEHAVIOR THROUGH THE
BEGINNING AND MIDDLE OF NEXT WEEK IS QUITE LOW. THE LATEST GFS TAKES
THE LOW ACROSS FL SUNDAY NIGHT THEN TRACKS IT NORTHEASTWARD OFF THE
SOUTHEAST COAST BEFORE DRAWING IT NORTHWARD INTO THE LARGER VORTEX
BY WEDNESDAY... AND THIS ALLOWS THE COLD FRONT TO DROP SOUTHEAST
THROUGH CENTRAL NC. IN CONTRAST... THE 00Z ECMWF KEEPS THE LOW OVER
THE CENTRAL AND NORTHEAST GULF THROUGH WEDNESDAY WHILE INTENSIFYING
IT... BEFORE TAKING IT ACROSS NORTHEAST FL... WHICH ALL RESULTS IN
THE COLD FRONT PUSHING INTO NC THEN STALLING OVER THE AREA TUESDAY
THROUGH THURSDAY. GIVEN THE MODEL DISPARITY AND LOW CONFIDENCE IN
THE DETAILS... WILL FAVOR A SOLUTION FEATURING A WEAKER AND LESS
PROMINENT LOW... WITH SCATTERED STORMS MONDAY INTO MONDAY NIGHT
ATTENDING FRONTAL PASSAGE... FOLLOWED BY NO GREATER THAN ISOLATED
AFTERNOON STORMS TUESDAY THROUGH THURSDAY. WITH THE TROUGH DEEPENING
OVER THE EAST AND THICKNESSES LIKELY TO DIP TO NEAR OR BELOW
NORMAL... WILL TREND TEMPS DOWN TO MORE SEASONABLE READINGS... WITH
HIGHS AROUND 90 MONDAY SLIPPING TO THE LOWER-MID 80S TUESDAY THROUGH
THURSDAY. -GIH

&&

 .AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 148 PM THURSDAY...

24-HR TAF PERIOD:
SHOWERS HAVE STARTED TO DEVELOP ACROSS CENTRAL NC. MOST OF THESE
SHOWERS ARE RELATIVELY SHALLOW...HOWEVER A FEW NEAR KRWI HAVE TOPS
NEAR 20 KFT. SO FAR NO LIGHTNING HAS BEEN DETECTED BUT SHOULD A
THUNDERSTORM PASS OVER ANY OF THE TERMINALS...WINDS GUSTING TO 20
KTS OR MORE WITH SUB VFR VISIBILITIES ARE POSSIBLE. FOR NOW HAVE
INCLUDED VCSH AT ALL TERMINALS FOR THIS EVENING...WITH VCTS AT KRWI.
SKIES SHOULD REMAIN SCATTERED TO BROKEN AT ALL TERMINALS WITH BASES
AROUND 5 KFT. OTHERWISE...EXPECT MAINLY VFR CONDITIONS WITH LIGHT
AND VARIABLE WINDS TONIGHT... WITH POSSIBLE BRIEF MVFR CONDITIONS
AROUND SUNRISE WHERE PRECIPITATION HAS OCCURRED. HOWEVER...GIVEN
CONFIDENCE IS NOT HIGH...WILL NOT INCLUDE ANY MENTION IN THE TAFS AT
THIS TIME.

LOOKING AHEAD:
CHANCES FOR CONVECTION WILL INCREASE FRIDAY AFTERNOON INTO FRIDAY
NIGHT AS A FRONTAL ZONE PROGRESSES TOWARD THE CAROLINAS FROM THE
NORTHWEST...HOWEVER...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE
OF ANY SHOWERS/STORMS. SOME UNCERTAINTY IN THE FORECAST PERSISTS
THIS WEEKEND THROUGH EARLY NEXT WEEK. AT THIS TIME...VFR CONDITIONS
ARE EXPECTED TO DOMINATE... OUTSIDE OF THE POTENTIAL FOR SOME EARLY
MORNING FOG AND THE POTENTIAL FOR SHOWERS AND STORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...KC
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...KC/BSD
Hazardous weather outlook, Jun 21, 3:54 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
354 AM EDT THU JUN 21 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-220800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
354 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AFTERNOON HIGH TEMPERATURES IN THE LOW TO MID 90S WILL COMBINE
WITH HIGH HUMIDITY AND RESULT IN HEAT INDEX VALUES REACHING INTO
THE UPPER 90S TO NEAR 100 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE ON FRIDAY...WITH
HIGHS IN THE LOW TO MID 90S. HEAT INDEX VALUES WILL LIKELY REACH
INTO THE UPPER 90S. ALSO...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ON FRIDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BECOME STRONG TO SEVERE...WITH THE MAIN SEVERE THREAT BEING
DAMAGING DOWNBURST WINDS.

OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 21, 2:41 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT THU JUN 21 2012

NCZ011-027-211930-
HALIFAX-NASH-
241 PM EDT THU JUN 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH AND HALIFAX COUNTIES
THROUGH 330 PM EDT...

AT 238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AVENTON...OR ABOUT 17 MILES SOUTHEAST OF WARRENTON...MOVING SOUTHEAST
AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AVENTON...RED OAK...
AND GLENVIEW. THIS ALSO INCLUDES INTERSTATE 95 BETWEEN EXITS 145 AND
154.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.

WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF BREAKING TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER
ON ROADWAYS AND LOCALLY HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 95 BETWEEN EXITS 145 AND 154.

&&

LAT...LON 3635 7787 3616 7770 3611 7770 3608 7773
      3596 7799 3611 7807 3626 7797 3632 7794
TIME...MOT...LOC 1838Z 328DEG 4KT 3621 7795

VINCENT
Special weather statement, Jun 21, 3:07 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT THU JUN 21 2012

NCZ041-211945-
WAKE-
307 PM EDT THU JUN 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 345 PM
EDT...

AT 305 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROLESVILLE...OR ABOUT 13 MILES SOUTHWEST OF LOUISBURG...MOVING SOUTH
AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROLESVILLE...WAKE
FOREST AND WENDELL.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.

WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF BREAKING TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER
ON ROADWAYS AND LOCALLY HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3598 7844 3594 7839 3593 7835 3591 7835
      3589 7832 3590 7831 3586 7827 3582 7826
      3572 7844 3584 7865 3602 7855
TIME...MOT...LOC 1905Z 016DEG 3KT 3592 7840

VINCENT
Special weather statement, Jun 21, 5:01 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT THU JUN 21 2012

NCZ041-212145-
WAKE-
501 PM EDT THU JUN 21 2012

...ISOLATED HEAVY SHOWERS WILL AFFECT WAKE COUNTY DURING THE RUSH
OUR COMMUTE THROUGH 545 PM EDT...

AT 500 PM EDT...DOPPLER RADAR INDICATED ISOLATED HEAVY SHOWERS OVER
CARY...AND ALONG INTERSTATE 540 BETWEEN EXITS 4 AND 14.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND HAZARDOUS DRIVING CONDITIONS.

THIS INCLUDES HIGHWAY 1 AND INTERSTATE 440 BETWEEN TRYON ROAD AND
WADE AVENUE...AND INTERSTATE 540 BETWEEN GLENWOOD AVENUE AND CAPITAL
BOULEVARD.

WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF BREAKING SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAINFALL WILL LEAD TO PONDING
OF WATER ON ROADWAYS AND LOCALLY HAZARDOUS DRIVING CONDITIONS DURING
THE RUSH HOUR COMMUTE. MOTORISTS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 1 AND
INTERSTATE 440 BETWEEN TRYON ROAD AND WADE AVENUE...AND ON
INTERSTATE 540 BETWEEN GLENWOOD AVENUE AND CAPITAL BOULEVARD.

&&

LAT...LON 3598 7844 3564 7856 3570 7896 3587 7891
      3587 7883 3592 7881 3593 7880 3592 7876
      3598 7871 3607 7868
TIME...MOT...LOC 2052Z 014DEG 2KT 3576 7875

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:41 PM EDTSpecial Weather StatementRAHNash49 min
Jun 21, 3:07 PM EDTSpecial Weather StatementRAHWake38 min
Jun 21, 5:01 PM EDTSpecial Weather StatementRAHWake44 min
Jun 21, 5:16 PM EDTAreal Flood AdvisoryRAHWake74 min

Nearby

Flash Flood Warnings in North Carolina, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.